New medication, woohoo! Not.


My psychiatrist decided to try taking me off of Seroquel which is terrifying, because I have been on it for so many years. I take it for sleep and also to prevent hallucinations. It works great but apparently it’s not doing what he’d like it to when it comes to the mania. So, he gave me Saphris which I have never heard of. It’s supposed to help with the mania and it makes you sleepy so it’s supposed to help me sleep.

I took it last night and I always freak with new meds because I don’t know how it will feel when they kick in. For some reason, taking a new med at night makes me really scared. I wait for the feeling of sleepiness to come over me and I become really frightened.

I got sleepy, but it wasn’t at all like the Seroquel. For a while I thought I wouldn’t be able to sleep and I started to panic. It’s no good if you can’t sleep but you’re too drugged to get up and do something else, it’s like a kind of hellish limbo for me.

Eventually, I did go to sleep although I can’t tell how well I really slept. He told me that I shouldn’t feel any kind of hangover effect today and he was so wrong! It’s 10:00 and I’m still not together.

I think a feature for many bipolar people, at least the ones who get kind of creative when they’re manic, is a fear that if you take meds, you’ll lose your creativity. I thought I was different than that but I’ve discovered that I’m not. So, I’m not as cool as I thought I was. 😉 I am afraid. I’m afraid that the only reason I’ve been able to write stories is because I’ve been manic. I’m afraid that the only reason I’m picking up the viola so quickly is because I’ve been manic. It makes me feel like it’s not me that can do these things, it’s just a part of my brain that got switched on. *Sigh*

The other thing is that the eating thing has not been solved. In fact, I found myself looking at Thinspiration pictures on pro-ana websites yesterday and wishing I could accomplish that look.

I know, I know, it’s not good and I’m really confused about why my mind has taken this sudden turn. I’m actually kind of worried because it’s not like me to go this route. My doctor actually explained yesterday that, when a person starves themselves, they can experience a high from what they’re body is going through. He said it made sense that I would enjoy the sensation that came from not eating. I’m not sure what to do.

 At this point, I’m not starving myself, but I’m barely eating one meal a day and by meal, I mean a a few bites of something. Part of me really wants to pursue not eating again, and the reasonable part of me knows that’s a dangerous line of thought. I’m at a loss on this one.

Advertisements

About CimmarianInk

Abuse Survivor Diagnosed with Bipolar Disorder PTSD and Dissociative Identity Disorder (DID) also known as Multiple Personalities
This entry was posted in abuse, Alters, bipolar disorder, Child Abuse, Child Molestation, depersonalization, depression, derealization, DID, dissociation, dissociative fugue, dissociative identity disorder, Incest, Mania, Meds, Mental Health, Multiple Personalities, Post Traumatic Stress Disorder, Psychiatric Drugs, Psychiatric medication, Psychiatry, PTSD, Rape, self-harm, Seroquel, Sexual Abuse, Therapy, Trauma and tagged , , , , , , , , , , , , , , , , , , , , , , , , , , , , . Bookmark the permalink.

8 Responses to New medication, woohoo! Not.

  1. callmeams says:

    Oh Tai. It sounds like the dark side is getting to you. I understand the high of mania. I’ve only experienced the “happy” mania, as I call it, twice, but it was an addicting feeling. But you know as well as I do, the crash is coming and it’s worse if you embrace the mania too much. That’s what this no eating sounds like to me. If it’s giving you a high, even a little one (maybe a feeling of accomplishment and self-punishment) perhaps that is bringing on the “happy” mania? Just a thought. Be careful. I will be thinking about you.

    • tai0316 says:

      Hey Amy,

      Yes I know what’s coming, my doctor was worried about that too. I don’t know if I’ve ever been manic this long before. Thank you for the thoughts. Hang in there yourself and get better. 🙂

  2. castorgirl says:

    Hi tai,

    Was there any clue given as to how long it would take for the full effects of the new drug to take effect, and for the side effects to settle down? I hate that feeling of being drowsy/drugged but unable to get to sleep. It’s soooooo triggering because you feel so vulnerable.

    I understand your fears about losing your creativity… one of my good friends when I moved up to where I currently live is bipolar, and an artist. She also had that fear; but yet, when she was in the middle of the manic highs, her paintings took on a quality that she hated when she was back on level ground.

    Maybe the food issues will ease when the medication and everything starts to settle down? As the psychiatrist says, the hunger can cause a high, which on top of the mania, could mean that your body starts to crave that high… I wish I had some words of wisdom, but I have food issues too, so I’m not a good candidate for advice 🙂 I hope it eases for you soon though…

    Take care,
    CG

    • tai0316 says:

      Hey CG,

      I don’t really know about side effect time table. I know he said that I’d know pretty quickly if I hated it. The problem is that I’d like for this to work because it’s not supposed to cause weight gain like the Seroquel and I didn’t know that Seroquel could be affecting my lipids, which were off in my last blood test. This new medication doesn’t do that. But, it’s awful because it’s not absorbed through your stomach. You have to put it under your tongue and let it dissolve and then not eat or drink for 10 minutes! It’s supposed to taste like black cherry. Uh uh! Yuck! I was still getting over it an hour later.

      You’re right about the vulnerability with the drowsy part, it’s awful.

      I really, really appreciate your comment about your artist friend. That made me feel better so thank you. 🙂

      I know that no one can really say anything right now about the eating thing. I just wish I understood what’s going on.

  3. Freasha1964 says:

    Hi Tai,

    I have been told that with new medications, the side effects often kick in first before the intended effects, and then the side effects wane if you can wait it out. Every case is different of course.

    Me too, I feel a little frightened about taking a new medication. I am alone in my house, so if I collapse, there I am with no way to get help. Such is life…
    I picked up some refills yesterday. The pharmacy got a different supplier who put these strongly colored dyes in the pills. Lovely. I am even skeptical of (inert…right…) food dyes. Down the hatch they will go…anyway…

    As for your eating. Tai? One meal a day of a few bites still constitutes starving yourself in my opinion. I do understand the pressured feeling to keep weight under control. I was just mentally examining tactics for myself to lose some weight. Long ago I tried the high protein diet. I knew better than to do it every day. I did it every other day, and I did lose some weight. But since then I have added at least another 30 pounds of course. About one a year, as per average American. I still think that the best, most healthy approach is to just eat a little less. A LITTLE less. Not a truckload less; a LITTLE less. Tai? You listening?

    Really, I hope you can come to some agreeable settlement with this current aggravation. I do hate that feeling of having my personality/feelings dulled by drugs.

    • tai0316 says:

      Hey Freasha,

      Yea, hopefully the side effects will get better soon.

      Nicely colored pills huh? Maybe they’re trying to make you feel better about taking them. 🙂

      I know what you mean about the diet. My doctor didn’t even like the Atkin’s diet when we were talking.

      And yes, I’m listening, honest. 😉 I just wish I could DO something instead of just listening. Actually the problem is that I don’t really want to do anything. I need to want to want to.

      • Freasha1964 says:

        Yea, I do get it. I hope you didn’t feel criticized; I understand that you understand, and I understand that the “wanting to” part is what you need and what is missing.

        And I see how you were maybe aiming that one collage at your demons; not at us. Thanks for clarifying, too. Do you have any clue whether it might be one of your alters who creates some of the collages? Just curious.

      • tai0316 says:

        No worries, I didn’t feel criticized at all. 🙂

        With the last two collages I put up, that was me. I let myself go when I make those but I was very present for the last two. And, yea, I wanted to make sure that everyone knew that ‘screw you’ thing was me talking to myself.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s